MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C200TU
Medical Device Problem Codes Difficult To Position (1467); Difficult to Remove (1528)
Health Effect - Clinical Code Death (1802)
Date of Event 03/23/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A talent stent graft system was implanted in the patient for an unknown endovascular treatment.It was reported that a valiant captivia stent graft system was implanted in the patient for the endovascular treatment of an 90mm thoracic aortic aneurysm.An aneurysm had reportedly developed above and below the previously implanted talent stent graft.During the procedure, access was by right subclavian cutdown.The device was not long enough to get to the innominate artery due to tortuous vessels.The physician deployed the device without the nose cone into the innominate artery.Upon trying to remove the device, the top cap became stuck on the free flow stents.While trying to remove the device the patient crashed and expired.The physician reported the cause of the event to be patient anatomy related due to tortuous vessels.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7442414
Report Number2953200-2018-00571
Device Sequence Number11124332
Product Code MIH
UDI-Device Identifier00643169346550
UDI-Public00643169346550
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2019
Device Model NumberVAMF3838C200TU
Device Catalogue NumberVAMF3838C200TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age81 YR